Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 59, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 15, 2003, 7:26 PM CDT for Clark County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 15, 2003, 9:25 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 160028
FFWLIT
ARC019-160225-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 925 PM CDT
* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES OVER AN INCH AND
A HALF OF RAIN HAS FALLEN OVER SOUTHERN CLARK COUNTY IN THE PAST
HOUR. THIS RAIN HAS FALLEN ON AREAS WHERE THE GROUND IS SATURATED
FROM HEAVY RAIN EARLIER IN THE WEEK. MORE HEAVY RAIN IS EXPECTED
TO MOVE OVER THE AREA FOR ADDITIONAL FLASH FLOODING CONCERNS.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3410 9294 3378 9289 3382 9336 3412 9337
3410 9318
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:40 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 3:40 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT SUN JUN 15 2003 LOCAL RADARS INDICATE WIDELY SCATTERED/SCATTERED CONVECTION HAS DEVELOPED AGAIN ACROSS THE CWA. EXPECT SOME DECREASE IN COVERAGE WITH THE LOSS OF SOLAR HEATING. UPPER LOW OVER THE AREA WILL CONTINUE TO AFFECT THE REGION THROUGH THE SHORT TERM PERIODS...AND WILL PROMOTE CONTINUED UNSETTLED CONDITIONS. EXPECT THE MOST WIDESPREAD CONVECTION TO OCCUR ACROSS THE SOUTH...IN A REGION WITH ENHANCED LOW LEVEL SUPPORT FOR CONVECTION. A WEAK BOUNDARY WILL APPROACH THE REGION FOR WED/THU...AND MAY PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE INITIATION. MEDIUM RANGE ENSEMBLES FAVOR DRY CONDITIONS AND A WARMING TREND FOR LATE WEEK. HRO 64 83 63 84 / 20 20 20 20 LIT 66 85 65 86 / 30 30 20 20 HOT 67 86 65 86 / 30 30 20 20 PBF 68 86 67 86 / 30 30 20 20 .LZK... 55
Hazardous weather outlook, Jun 15, 5:00 AM CDT, 14 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT ACROSS CENTRAL ARKANSAS WILL VERY SLOWLY MOVE TO THE SOUTHEAST. THE FRONT WILL NOT EXIT THE STATE UNTIL MONDAY MORNING. ALONG AND AHEAD OF THE FRONT WILL BE THE MAIN FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. YET ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON FRIDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:42 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas | 3 hr |
| Jun 16, 8:20 AM CDT | Flash Flood Warning | LZK | Calhoun | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.